MAUDE Adverse Event Report: OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE

OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Bowel Perforation (2668); Embolism/Embolus (4438); Fecal Incontinence (4571)
Date of Event 11/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient complications occurred requiring additional intervention.Obsidio was used for a rectal artery embolization of acute rectal bleeding.The patient was admitted with an acute massive lower gastrointestinal (gi) bleed that measured -2mm.Computed tomography angiography (cta) revealed an active rectal artery branch bleeding with contrast extravasation from the right side of the rectum.An angiogram revealed a similar finding, and the patient underwent selective rectal artery branch embolization with obsidio.A 2.4 fr non-boston scientific microcatheter was used with 0.1 ml of obsidio using the aliquot technique.The physician was pleased with the delivery of obsidio with cessation of bleeding.The patient had decrease in hemoglobin and minimal rectal bleeding and underwent a computed tomography (ct) 2 days after the initial embolization procedure.The ct revealed a rent in the rectal wall at the site of the initial bleeding and embolization.Obsidio was noted to be 2cm more distal in the artery and rectal wall compared with the post procedure angiogram/fluoroscopic images, which led to ischemia.The patient underwent a colonoscopy which demonstrated focal perforation without infection or abscess.The patient was experiencing pain at the site and underwent a diverting colostomy 3 weeks post embolization.The patient was experiencing anal incontinence coincident with the perforation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Evaluation conclusion codes (1): corrected from cmc - unintended use error caused or contributed to event to adverse event related to procedure.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
OBSIDIO, INC.
2 scimed pl
maple grove 55331
Manufacturer (Section G)
OBSIDIO
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18602410
Report Number2124215-2024-01170
Device Sequence Number14133962
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public00191506043124
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: 2.4FR PROGREAT.; MICROCATHETER: 2.4FR PROGREAT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexUnknown